Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 30, 2021, 1:24 PM EDT for Palm Beach County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2021, 1:24 PM EDT (17:24 UTC)
- Expired
- Oct 30, 2021, 2:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WWUS82 KMFL 301724
SPSMFL
Special Weather Statement
National Weather Service Miami FL
124 PM EDT Sat Oct 30 2021
FLZ067-068-168-301800-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
124 PM EDT Sat Oct 30 2021
...A gusty shower will impact portions of northeastern Palm Beach
County through 200 PM EDT...
At 124 PM EDT, National Weather Service meteorologists were tracking
a gusty shower over Lion Country Safari Park, or 10 miles northwest
of Wellington, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth,
Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres, Royal
Palm Beach, Palm Springs, North Palm Beach, Lake Park, Haverhill,
Cloud Lake, Palm Beach International Airport, Port Of Palm Beach,
Golden Lakes and North County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2693 8003 2664 8003 2653 8048 2686 8048
2697 8010 2697 8006
TIME...MOT...LOC 1724Z 274DEG 29KT 2671 8041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MolledaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 30, 9:16 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 30, 9:16 AM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
916 AM EDT Sat Oct 30 2021
.UPDATE...
Little changes made to previous forecast... expect isolated-
scattered shower activity to continue through the late
morning/early afternoon ahead of a secondary frontal boundary/sfc
trough axis, and enhanced by shortwave energy pivoting around the
southern base of the expansive low over the Eastern CONUS. Given
very dry air evident above 700mb think these will showers will struggle
to gain much vertical extent so kept thunder out of forecast.
Breezy westerly winds are expected this afternoon as higher
momentum aloft mixes down.
&&
.PREV DISCUSSION... (Issued 727 AM EDT Sat Oct 30 2021)
AVIATION(12Z TAFS)...
Mostly VFR conditions expected through the TAF Period. Can't rule
out an isolated shower or two through the day and brief MVFR
CIGs/visibilities but overall precip coverage should be limited.
Otherwise, gusty westerly winds expected again today for all sites
with gusts dropping off after sunset and even becoming light and
variable at some sites tonight.
PREV DISCUSSION... (Issued 353 AM EDT Sat Oct 30 2021)
SHORT TERM (Through Sunday)...
Although the front has moved on and a very dry air has advected into
the upper levels, a few low-topped showers have been developing off
and on through the overnight. This will likely continue today as
enough low level moisture and convergence will be available ahead of
our next "frontal boundary" that should continue to move southward
today. Drier air and slightly cooler temperatures can be expected
behind this feature as it passes through the region from northwest
to southeast today or tonight. Continued to keep a nice mixture of
sun and low cloudiness (generally 50/50 in coverage) today with the
low level lift from the surface boundary and some frictional
convergence. Though mixing will probably lead to some breaks within
the cloud deck(s).
Behind this feature, rain chances should begin to drop into the
silent 10 percent range as the boundary layer becomes temporarily
drier. Also, winds will begin to relax a bit as high pressure
replaces the low that has been sitting over the Southeast States.
This will likely lead to tonight being the "coolest night of the
season" if you will. Low temperatures tonight could drop into the
upper 50s across the northern tier (inland) and into the middle and
upper 60s across both the Atlantic and Gulf metro areas. Regardless,
it should feel "fresh" this evening and overnight.
Sunday a gradual pattern change will begin to take place. At the
surface, winds will quickly transition to a more northeasterly
direction (although weak) as high pressure starts to move east over
the coastal sections of the Carolinas. The flow aloft will also
quickly transition to a more active southwesterly flow, which should
start to gradually modify the moisture within the upper levels by
the end of the period. With heights/thicknesses starting to increase
a modest warming trend will begin to develop.
LONG TERM (Sunday Night through Friday)...
Deep-layer dry air and a mostly zonal mid/upper flow regime
(locally) will result in rather benign conditions through mid-
week. High and low temperatures will hover around seasonal levels
as well. As we head to the second half of the week, veering low-
level flow will transport Atlantic moisture back into the region
and could force some showers to develop and move inland across
south Florida each morning through the afternoon. Global models do
hint at another frontal system come Friday, however there is quite
a considerable difference between the suite of models - so a
lower than typical confidence is applied to the tail end of the
extended forecast.
MARINE...
The strong westerly fetch over the Gulf of Mexico will continue.
Hazardous marine conditions will remain in place for all of the
coastal waters of South Florida. Lake Okeechobee will likely see
some hazardous conditions early today before conditions drop to
cautionary headlines. Improvement is expected later tonight and
especially on Sunday as high pressure takes control across much of
the southeast United States. Surface winds will eventually
transition back to a northeasterly direction early next week, but
overall generally favorable marine conditions expected for the first
week of November.
BEACH...
Moderate westerly winds will continue along the Gulf Coast today
leading to a continued high risk of rip currents. High surf can also
be expected and perhaps some minor coastal flooding. Things will
gradually begin to improve later tonight and into Sunday.
For the Atlantic waters, a building northeasterly swell will lead to
a high risk of rip currents along the Palm Beaches and a moderate
risk along the Atlantic through most of halloween weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 67 83 68 83 / 10 0 10 10
West Kendall 64 84 65 83 / 10 0 10 10
Opa-Locka 65 84 67 83 / 10 0 10 10
Homestead 64 82 67 82 / 10 0 10 10
Fort Lauderdale 66 82 68 82 / 10 0 10 10
N Ft Lauderdale 66 82 68 82 / 10 0 10 10
Pembroke Pines 64 82 66 82 / 10 0 10 10
West Palm Beach 64 81 66 82 / 10 0 0 10
Boca Raton 65 82 68 82 / 10 0 10 10
Naples 67 80 63 82 / 20 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday morning for FLZ069-168.
High Surf Advisory until 8 PM EDT this evening for FLZ069.
AM...Small Craft Advisory until 8 PM EDT this evening for AMZ630-650-
651-670-671.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ656-657-
676.
&&
Update/Aviation...Carr
Today through Sunday and Marine...Frye
Sunday Night through Friday...Harrigan
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Oct 30, 10:23 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1023 AM EDT Sat Oct 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1023 AM EDT Sat Oct 30 2021 ...Hazardous Marine and Beach Conditions Continue... ...Spotty Minor Coastal Flooding During High Tides Collier County Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high risk of rip currents across the Collier County beaches as well as the Palm Beaches. There is a moderate risk of rip currents along the Miami-Dade and Broward County Beaches. Marine: Westerly winds of 20 to 25 knots with higher gusts will continue across the Atlantic and Gulf Coastal Waters. Additionally, wave heights of 6 to 9 feet will be possible across the Gulf Waters. Surf: High surf will continue along the Collier County Coast today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An elevated risk of rip currents will be possible along the Atlantic Beaches into the start of the new workweek, particularly near the Palm Beach coast. King Tides will also return late next week leading to possible minor coastal flooding across some of the low-lying coastal areas of South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 30, 1:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
124 PM EDT Sat Oct 30 2021
FLZ067-068-168-301800-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
124 PM EDT Sat Oct 30 2021
...A gusty shower will impact portions of northeastern Palm Beach
County through 200 PM EDT...
At 124 PM EDT, National Weather Service meteorologists were tracking
a gusty shower over Lion Country Safari Park, or 10 miles northwest
of Wellington, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth,
Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres, Royal
Palm Beach, Palm Springs, North Palm Beach, Lake Park, Haverhill,
Cloud Lake, Palm Beach International Airport, Port Of Palm Beach,
Golden Lakes and North County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2693 8003 2664 8003 2653 8048 2686 8048
2697 8010 2697 8006
TIME...MOT...LOC 1724Z 274DEG 29KT 2671 8041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MolledaNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.